MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 2.4MM X 15MM LCK SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 2.4MM X 15MM LCK SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 74412415
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); Loss of fracture reduction (4901)
Date of Event 01/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a primary trauma surgery had been performed on (b)(6) 2025, to treat a distal radius fracture using evos plate and screws, the patient experienced floating/loosening of the evos volar plate 4h left std ti 56mm.On (b)(6) 2026, an x-ray revealed a screw back out.This adverse event was solved by revision trauma surgery on (b)(6) 2026, in which the complaint devices were confirmed; the most proximal locking screw had been passed the screw hole on the plate.Both devices were explanted.Patient's current health status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complain reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices concluded the devices present with discoloration from use, some scratching and scuffing, possibly from extraction activities.The devices have no other evident deficiencies which could explain the migration.The clinical/medical investigation concluded that, undated x-ray images were provided for review and confirm the reported; there is displacement of the radius fracture and appears persistent fracture location which may indicate force may have resulted in the pulling through of the screw to the plate however, we cannot conclude a root cause for the reported event.We are unable to rule out sufficient bone quality, adequate fixation, and early mechanical stress as contributing factors.There is no evidence to support that there was a device malfunction.The instructions for use document related to evos plating system does note that postoperative instructions to patients and appropriate nursing care are critical.Early load bearing substantially increases implant loading and increases the risk of loosening, bending or breaking of the device.The patient impact is determined to be the revision procedure, and a brief post-operative recovery phase would be anticipated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for evos¿ plating system, also revealed that revealed that improper fixation, and/or migration of the components could cause possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP TI 2.4MM X 15MM LCK SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24310439
Report Number1020279-2026-00194
Device Sequence Number4942183
Product Code HRS
UDI-Device Identifier00885556348598
UDI-Public885556348598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74412415
Device Lot Number22EM02568
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71158104 / LOT: 22MT70375
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale